MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC MAX PORT ACCESS KIT 20G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC MAX PORT ACCESS KIT 20G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2142075
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 0.75¿ powerloc max safety infusion set.The sample appeared free of obvious usage residues and the sample was received with the safety mechanism not engaged.A partially circumferential split was observed at the junction between the luer adapter and the extension tubing.Tactile inspection of the sample revealed tensile weakness in the vicinity of the split.Microscopic inspection of the split revealed a granular fracture surface.Beach marks were evident in the fracture surface.Deformation was observed at the corners of the split and the deformation was more severe on one side.The fracture features were consistent with fatigue failure caused by device manipulation.The uneven deformation suggested that torsional (twisting) stress contributed to the observed damage.The event description appeared to confirm that the sample was intentionally manipulated to failure.A lot history review (lhr) of rebx1896 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that this device was removed from the supply cabinet for quality testing purposes; it was never used on a patient.After being manipulated for a few minutes, the distal end of the tubing where it attaches to the luerlock connector cracked.

Brand Name
POWERLOC MAX PORT ACCESS KIT 20G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7584364
Report Number3006260740-2018-01304
Device Sequence Number2282129
Product Code FPA
UDI-Device Identifier00801741044298
UDI-Public(01)00801741044298
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K171735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2142075
Device Catalogue Number2142075
Device Lot NumberREBX1896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2018
Initial Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1